Alert archive / California / Small Craft Advisories in 2010

Small Craft Advisory 9, NWS Eureka, CA

February 4, 2010

NWS Eureka, CA issued this small craft advisory at Feb 4, 2010, 9:07 PM PST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Feb 4, 2010, 9:07 PM PST (05:07 UTC)
Expired
Feb 8, 2010, 9:00 AM PST
In force
3 days
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WHUS76 KEKA 050507
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
907 PM PST THU FEB 4 2010

PZZ450-455-051315-
/O.CAN.KEKA.GL.W.0096.000000T0000Z-100205T0600Z/
/O.NEW.KEKA.SC.Y.0009.100205T0507Z-100208T0500Z/
/O.CAN.KEKA.SE.W.0045.000000T0000Z-100205T0800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
907 PM PST THU FEB 4 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST SUNDAY...
...GALE WARNING IS CANCELLED...
...HAZARDOUS SEAS WARNING IS CANCELLED...

WINDS HAVE DIMINISHED BEHIND THE FRONT ALLOWING FOR THE GALE
WARNING TO BE CANCELLED. WINDS WILL REMAIN FRESH TO STRONG THROUGH
FRI. SEAS WILL REMAIN ELEVATED FOR THE NEXT SEVERAL DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-475-051315-
/O.CAN.KEKA.GL.W.0096.000000T0000Z-100205T0800Z/
/O.NEW.KEKA.SC.Y.0009.100205T0507Z-100208T0500Z/
/O.EXT.KEKA.SE.W.0045.000000T0000Z-100205T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
907 PM PST THU FEB 4 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST SUNDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 AM PST FRIDAY...
...GALE WARNING IS CANCELLED...

WINDS HAVE DIMINISHED BEHIND THE FRONT ALLOWING FOR THE GALE
WARNING TO BE CANCELLED. WINDS WILL REMAIN STRONG TO NEAR GALE
THROUGH FRI. WHILE SEAS WILL TAPER SLIGHTLY OVERNIGHT...THEY WILL
REMAIN ELEVATED FOR THE NEXT SEVERAL DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
11 follow-up statements
776 
WHUS76 KEKA 051102
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
302 AM PST FRI FEB 5 2010

PZZ470-475-052330-
/O.EXP.KEKA.SE.W.0045.000000T0000Z-100205T1100Z/
/O.CON.KEKA.SC.Y.0009.000000T0000Z-100208T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
302 AM PST FRI FEB 5 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY.

NEAR GALE CONDITIONS WILL PERSIST THROUGH THIS EVENING AS A FRONT
MOVES ACROSS THE WATERS. WINDS WILL DIMINISH BEHIND THE FRONT
ON SATURDAY...THOUGH SEAS WILL REMAIN ROUGH AS A MIXED SWELL
SLOWLY DECAYS INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-052330-
/O.CON.KEKA.SC.Y.0009.000000T0000Z-100208T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
302 AM PST FRI FEB 5 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY. 

NEAR GALE CONDITIONS WILL PERSIST THROUGH THIS EVENING AS A FRONT
MOVES ACROSS THE WATERS. WINDS WILL DIMINISH BEHIND THE FRONT
ON SATURDAY...THOUGH SEAS WILL REMAIN ROUGH AS A MIXED SWELL
SLOWLY DECAYS INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
887 
WHUS76 KEKA 052258
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
258 PM PST FRI FEB 5 2010

PZZ450-455-470-475-061200-
/O.CON.KEKA.SC.Y.0009.000000T0000Z-100208T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
258 PM PST FRI FEB 5 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

NEAR GALE CONDITIONS WILL PERSIST THROUGH THIS EVENING AS A FRONT
MOVES ACROSS THE WATERS. WINDS WILL DIMINISH BEHIND THE FRONT
ON SATURDAY...THOUGH SEAS WILL REMAIN ROUGH AS A MIXED SWELL
SLOWLY DECAYS OVER THE WEEKEND.

NEAR GALE CONDITIONS WILL PERSIST THROUGH THIS EVENING AS A FRONT
MOVES ACROSS THE WATERS. WINDS WILL DIMINISH BEHIND THE FRONT ON
SATURDAY...THOUGH SEAS WILL REMAIN ROUGH AS A MIXED SWELL SLOWLY
DECAYS INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
951 
WHUS76 KEKA 060438
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
838 PM PST FRI FEB 5 2010

PZZ450-455-470-475-061245-
/O.CON.KEKA.SC.Y.0009.000000T0000Z-100208T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
838 PM PST FRI FEB 5 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

NEAR GALE CONDITIONS WILL DIMINISH AFTER MIDNIGHT AS THE FRONT
LIFTS THROUGH THE AREA LEAVING FRESH TO STRONG WINDS OVERNIGHT.
SEAS WILL REMAIN ROUGH THROUGH THE WEEKEND AS SWELL PROPAGATES
THROUGH THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
756 
WHUS76 KEKA 061014
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
214 AM PST SAT FEB 6 2010

PZZ450-455-470-475-062315-
/O.CON.KEKA.SC.Y.0009.000000T0000Z-100208T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
214 AM PST SAT FEB 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
019 
WHUS76 KEKA 062225
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
225 PM PST SAT FEB 6 2010

PZZ450-455-470-475-071300-
/O.CON.KEKA.SC.Y.0009.000000T0000Z-100208T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
225 PM PST SAT FEB 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
154 
WHUS76 KEKA 070455
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
855 PM PST SAT FEB 6 2010

PZZ450-455-470-475-071300-
/O.CON.KEKA.SC.Y.0009.000000T0000Z-100208T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
855 PM PST SAT FEB 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

SEAS WILL CONTINUE TO REMAIN ROUGH THROUGH SUN AS SWELL
PROPAGATES THROUGH THE WATERS. CONDITIONS WILL EASE EARLY IN THE
WEEK AHEAD OF THE NEXT SYSTEM IN THE LATTER HALF OF THE WEEK.

A SMALL CRAFT ADVISORY MEANS THAT SEAS WILL BE ROUGH. BREAKING
WAVES MAY OCCUR OVER REGIONS OF SHOALING. BREAKING WAVES AND
LOCALLY ROUGH SEAS CAN CAPSIZE VESSELS. MARINERS ARE ENCOURAGED
TO EXERCISE CAUTION.

&&

$$
691 
WHUS76 KEKA 070930
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
130 AM PST SUN FEB 7 2010

PZZ450-455-470-475-072300-
/O.CON.KEKA.SC.Y.0009.000000T0000Z-100208T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
130 AM PST SUN FEB 7 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

A SMALL CRAFT ADVISORY MEANS THAT SEAS WILL BE ROUGH. BREAKING
WAVES MAY OCCUR OVER REGIONS OF SHOALING. BREAKING WAVES AND
LOCALLY ROUGH SEAS CAN CAPSIZE VESSELS. MARINERS ARE ENCOURAGED
TO EXERCISE CAUTION.

&&

$$
992 
WHUS76 KEKA 072233
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
233 PM PST SUN FEB 7 2010

PZZ450-455-470-475-081200-
/O.EXT.KEKA.SC.Y.0009.000000T0000Z-100208T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
233 PM PST SUN FEB 7 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST MONDAY. 

A SMALL CRAFT ADVISORY MEANS THAT SEAS WILL BE ROUGH. BREAKING
WAVES MAY OCCUR OVER REGIONS OF SHOALING. BREAKING WAVES AND
LOCALLY ROUGH SEAS CAN CAPSIZE VESSELS. MARINERS ARE ENCOURAGED
TO EXERCISE CAUTION.

&&

$$
725 
WHUS76 KEKA 080448
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
848 PM PST SUN FEB 7 2010

PZZ450-455-470-475-081200-
/O.CON.KEKA.SC.Y.0009.000000T0000Z-100208T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
848 PM PST SUN FEB 7 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

SEAS WILL REMAIN ROUGH OVERNIGHT AS A MIXED SWELL PROPAGATES
THROUGH THE WATERS. THE SEA STATE WILL SUBSIDE EARLY MON.

A SMALL CRAFT ADVISORY MEANS THAT SEAS WILL BE ROUGH. BREAKING
WAVES MAY OCCUR OVER REGIONS OF SHOALING. BREAKING WAVES AND
LOCALLY ROUGH SEAS CAN CAPSIZE VESSELS. MARINERS ARE ENCOURAGED
TO EXERCISE CAUTION.

&&

$$
299 
WHUS76 KEKA 080935
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
135 AM PST MON FEB 8 2010

PZZ450-455-470-475-081700-
/O.EXT.KEKA.SC.Y.0009.000000T0000Z-100208T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
135 AM PST MON FEB 8 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

A SMALL CRAFT ADVISORY MEANS THAT SEAS WILL BE ROUGH. BREAKING
WAVES MAY OCCUR OVER REGIONS OF SHOALING. BREAKING WAVES AND
LOCALLY ROUGH SEAS CAN CAPSIZE VESSELS. MARINERS ARE ENCOURAGED
TO EXERCISE CAUTION.

&&

$$
012 
WHUS76 KEKA 081655
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
855 AM PST MON FEB 8 2010

PZZ450-455-470-475-081800-
/O.EXP.KEKA.SC.Y.0009.000000T0000Z-100208T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
855 AM PST MON FEB 8 2010

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 3:00 PM PST, 6 hours 7 minutes earlier.

Area forecast discussion, Feb 4, 3:00 PM PST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
300 PM PST THU FEB 4 2010

.SYNOPSIS...A COLD FRONT WILL PRODUCE RAIN AND HIGH ELEVATION SNOW
ACROSS NORTHWEST CALIFORNIA TONIGHT THROUGH EARLY FRIDAY.
ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE ESPECIALLY ALONG THE
COAST. ANOTHER STORM WILL GENERATE ADDITIONAL PRECIPITATION FRIDAY
NIGHT INTO SATURDAY.

&&

.DISCUSSION...MOTHER NATURE THROWING A FEW THINGS OUR WAY THIS
AFTERNOON...FIRST A MODERATE COLD FRONT SUPPLYING PLENTY OF WIND
THROUGHOUT THE DAY.  THEN AT 1220 PM ABOUT  A 5.9 MAGNITUDE
EARTHQUAKE STRUCK OFF THE COAST OF CAPE MENDOCINO RATTLING HUMBOLDT
COUNTY AND NEIGHBORING COUNTIES.  PICTURES FROM SPACE SHOWING THE
COLD FRONT STILL OFF THE COAST WHILE RADAR RETURNS (JUST NOW COMING
IN FROM PREVIOUS OUTAGE) SHOWING JUST SCATTERED SHOWERS...WHILE MORE
ORGANIZED PRECIP BAND STILL WELL OFF SHORE.  SOUTH WINDS HAVE BEEN
VERY "PULSY" TODAY WITH SUSTAINED WINDS HOVERING AROUND 10-15 MPH
BUT GUSTS HAVE BEEN 20 TO 30 MPH MOST OF THE DAY. HIGHER ELEVATIONS
AND EXPOSED AREAS HAVE SEEN TYPICALLY STRONG GUSTS TO WELL ABOVE 40
MPH SUCH AS KNEELAND AND THIS SHOULD CONTINUE THROUGH LATE AFTERNOON
UNTIL FRONTAL PASSAGE. STILL ANTICIPATING A GOOD DOSE OF RAIN LATER
THIS EVENING WITH AROUND AN INCH PERHAPS ALONG THE COAST...AND OF
COURSE HIGHER AMOUNTS AT OUR MORE OROGRAPHICALLY ENHANCED SPOTS.
SNOW LEVELS HAVE REMAINED HIGH WITH ALL THE SOUTHERLY FLOW...STILL
AROUND 4500-5000 FEET...BUT SHOULD COME DOWN A BIT TONIGHT.
A BRIEF BREAK IN THE RAIN AND WIND WILL OCCUR AFTER MIDNIGHT AND THE
EARLY PORTION OF FRIDAY...FOLLOWED BY A WEAK WARM FRONT THAT MAY
BRING LIGHT RAIN TO THE COAST ONLY LATER IN THE DAY. THE NEXT BEST
CHANCE OF WIDESPREAD PRECIP WILL OCCUR LATER ON FRIDAY AS ANOTHER
COLD FRONT APPROACHES THE COAST. WINDS CERTAINLY LOOK LESS
IMPRESSIVE WITH THE FRIDAY/FRIDAY NIGHT SYSTEM...ALTHOUGH SOME
GUSTINESS IS STILL LIKELY ALONG THE COAST AND EXPOSED RIDGES. COLD
AIR ALOFT AND THE NEGATIVELY TILTED TROUGH MAY AGAIN BE SUFFICIENT
TO PRODUCE SOME ISOLATED THUNDERSTORMS.
FROM PREV DISCUSSION: FOR THE EXTENDED PERIOD OF SUNDAY THROUGH MID
WEEK...WE MADE FEW SIGNIFICANT CHANGES AND PREFERRED CLIMO POPS
GIVEN MODEL UNCERTAINTIES. THE GFS IS AGAIN TRENDING WETTER FOR THIS
PERIOD BUT WITH LESS SUPPORT FROM THE ENSEMBLE MEMBERS AND ECMWF.

&&

.AVIATION...A COLD FRONT CROSSING THE FORECAST AREA WILL BRING
CONTINUED GUSTY SE WINDS THIS AFTERNOON AND EVENING. LOCAL GUSTS TO
35 KT MAY BE EXPECTED ALONG THE IMMEDIATE COAST. PERIODS OF RAIN
WILL DROP VSBY FROM VFR TO MVFR AT TIMES THROUGH TONIGHT. AS THE
COLD FRONT PUSHES INLAND LATER TONIGHT...PRECIPITATION WILL DIMINISH
AND WINDS WILL EASE. CC

&&

.MARINE...SE GALES ARE AFFECTING THE WATERS THIS AFTERNOON. BUOY
46022...CURRENTLY ADRIFT IN THE NRN OUTER WATERS...HAS REPORTED
GUSTS IN THE UPPER 30S TO NEAR 45 KNOTS...WITH SEAS NEAR 15 FT. THE
SHORT PERIOD WIND DRIVEN SEAS ARE MIXED WITH A LONGER PERIOD W
SWELL. EXPECT GALE CONDITIONS TO PERSIST THROUGH LATER THIS EVENING.
AT THAT POINT MODELS CONTINUE TO SHOW A RAPID DECREASE IN WIND AND
SEAS EARLY FRIDAY MORNING. THE BREAK WILL BE SHORT LIVED AS ANOTHER
FRONT INCREASES WINDS TO NEAR AND ABOVE ADVISORY LEVEL FRIDAY
AFTERNOON AND EVENING. OVER THE WEEKEND HIGH PRESSURE IS FORECAST TO
MOVE OVER THE REGION...PRODUCING MAINLY LIGHT WINDS. A W SWELL OF
AROUND 12 FT IN HEIGHT WILL AFFECT THE WATERS THROUGH SUNDAY. CC
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...

WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM  PST
FRIDAY ABOVE 4500 FEET FOR THE CAZ004.

GALE WARNING THROUGH 10 PM PST THIS EVENING PZZ450-455.

HAZARDOUS SEAS WARNING THROUGH MIDNIGHT PST TONIGHT PZZ450-455.

GALE WARNING FROM THROUGH MIDNIGHT PST TONIGHT PZZ470-475.

HAZARDOUS SEAS WARNING THROUGH 4 AM PST FRIDAY PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 4, 2:37 PM PST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
237 PM PST THU FEB 4 2010

CAZ001>003-076-052245-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
237 PM PST THU FEB 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE AFTERNOON WITH RAIN
EXPECTED LATER TONIGHT. THE RAIN COULD BE HEAVY AT TIMES WITH
LOCALIZED URBAN AND SMALL STREAM FLOODING POSSIBLE. ISOLATED
THUNDERSTORMS MAY ALSO OCCUR THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-052245-
UPPER TRINITY RIVER-
237 PM PST THU FEB 4 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT FOR ELEVATIONS
ABOVE 4500 FEET. SNOW WILL DEVELOP LATE THIS AFTERNOON AND
INCREASE IN INTENSITY TONIGHT.

AT ELEVATIONS BETWEEN 3500 AND 4500 FEET...RAIN MAY MIX WITH OR
CHANGE TO SNOW AT TIMES THROUGH TONIGHT.

IN LOWER ELEVATIONS...RAIN WILL DEVELOP THIS AFTERNOON AND
CONTINUE THROUGH TONIGHT. THE RAIN COULD BE HEAVY AT TIMES WITH
LOCALIZED URBAN AND SMALL STREAM FLOODING POSSIBLE.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.